Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 201, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 20, 2017, 5:00 PM CDT for Jackson County, Macon County, Smith County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2017, 5:00 PM CDT (22:00 UTC)
- Expired
- Sep 20, 2017, 5:24 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, TN, Macon County, TN, Smith County, TN
The radar
The Nashville radar (KOHX), 74 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1148 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
568
WUUS54 KOHX 202200
SVROHX
TNC087-111-159-202300-
/O.NEW.KOHX.SV.W.0201.170920T2200Z-170920T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
Issued by National Weather Service Morristown TN
500 PM CDT WED SEP 20 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northeastern Smith County in Middle Tennessee...
Jackson County in Middle Tennessee...
Southeastern Macon County in Middle Tennessee...
* Until 600 PM CDT
* At 500 PM CDT, a severe thunderstorm was located near Gainesboro,
moving south at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Carthage, Gainesboro, Granville and Whitleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3651 8581 3650 8581 3651 8579 3651 8576
3650 8575 3650 8566 3648 8561 3623 8557
3624 8577 3625 8578 3624 8578 3625 8596
3651 8584
TIME...MOT...LOC 2200Z 003DEG 6KT 3643 8573
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
736
WWUS54 KOHX 202224
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
Issued by National Weather Service Morristown TN
524 PM CDT WED SEP 20 2017
TNC087-111-159-202234-
/O.CAN.KOHX.SV.W.0201.000000T0000Z-170920T2300Z/
Smith TN-Jackson TN-Macon TN-
524 PM CDT WED SEP 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SMITH...JACKSON
AND SOUTHEASTERN MACON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3651 8581 3650 8581 3651 8579 3651 8576
3650 8575 3650 8566 3648 8561 3623 8557
3624 8577 3625 8578 3624 8578 3625 8596
3651 8584
TIME...MOT...LOC 2222Z 003DEG 6KT 3639 8573
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 2:47 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 20, 2:47 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Nashville TN Issued by National Weather Service MORRISTOWN TN 247 PM CDT Wed Sep 20 2017 .SHORT TERM (Tonight through Saturday)... Isolated convection has developed across Middle TN on the western side of an upper level trough near the Appalachians. This activity should dissipate with the loss of surface heating this evening, with patchy fog expected again late tonight. As the upper low tracks east and a ridge to the west intensifies, a deep northerly flow will develop. There will be a weak trough extending from the upper low across N AL, which should favor afternoon convection in that area tomorrow. The large ridge from the Great Lakes to Texas will become dominant on Friday and Saturday, which should keep any small potential for isolated convection to the Plateau and near the AL border, with above normal temperatures continuing. .LONG TERM (Saturday night through Wednesday)... No significant changes were made from the previous forecast. The ridge will shift toward the Great Lakes and New England through the weekend and into early next week. Isolated afternoon convection cannot be ruled out so slight chance PoPs will be continued from the previous forecast, but no organized precip is expected through Tuesday. Models point toward a cold front approaching by midweek, although there are timing differences that remain unresolved at this time. Will have chance PoPs coming into western sections on Wednesday as shown by the GFS, although the ECMWF indicates a Thursday arrival. && .AVIATION... 18Z TAF DISCUSSION. KBNA and KMQY: Generally VFR Conditions expected over the next 24 hours with some patchy dense fog possible (MVFR Visibilities) between 09Z-13Z. KCSV and KCKV: VFR Conditions can be expected through 08Z before dense fog with IFR/LIFR visibilities and ceilings develop and continue through 14Z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 69 88 69 89 69 / 10 20 10 10 0 Clarksville 67 89 68 89 68 / 0 20 10 10 0 Crossville 62 84 63 85 63 / 10 20 10 10 10 Columbia 68 90 68 89 67 / 10 30 0 10 0 Lawrenceburg 67 89 68 89 67 / 10 30 10 20 0 Waverly 68 88 68 89 68 / 0 20 0 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......MRX AVIATION........Hurley
Hazardous weather outlook, Sep 20, 5:14 AM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 514 AM CDT Wed Sep 20 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-211030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 514 AM CDT Wed Sep 20 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Sep 20, 3:44 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
344 PM CDT WED SEP 20 2017
TNZ010-033-202130-
Overton TN-Clay TN-
344 PM CDT WED SEP 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON AND CENTRAL
CLAY COUNTIES UNTIL 430 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near
Celina, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Livingston, Celina, Dale Hollow Lake, Moss and Standing Stone State
Park.
LAT...LON 3645 8522 3635 8543 3649 8557 3661 8564
3662 8562 3661 8550 3662 8537
TIME...MOT...LOC 2044Z 328DEG 9KT 3660 8550
13Special weather statement, Sep 20, 4:26 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
Issued by National Weather Service Morristown TN
426 PM CDT WED SEP 20 2017
TNZ010-031>033-202230-
Putnam TN-Overton TN-Clay TN-Jackson TN-
426 PM CDT WED SEP 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OVERTON...JACKSON...
CENTRAL CLAY AND NORTHWESTERN PUTNAM COUNTIES UNTIL 530 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Celina, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cookeville, Gainesboro, Algood, Whitleyville and Granville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3652 8545 3617 8544 3621 8575 3622 8578
3624 8578 3626 8580 3654 8567
TIME...MOT...LOC 2126Z 010DEG 12KT 3647 8558The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 3:44 PM CDT | Special Weather Statement | OHX | Clay | 46 min |
| Sep 20, 4:26 PM CDT | Special Weather Statement | OHX | Jackson | 64 min |
| Sep 20, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.